Korean J Med.  2018 Jun;93(3):306-310. 10.3904/kjm.2018.93.3.306.

Pyrazinamide-Induced Urticaria and Angioedema: a Case Report

Affiliations
  • 1Department of Internal Medicine, Asan Medical Center, University of Ulsan College of Medicine, Seoul, Korea.
  • 2Department of Allergy and Clinical Immunology, Asan Medical Center, University of Ulsan College of Medicine, Seoul, Korea. tbkim@amc.seoul.kr

Abstract

Pyrazinamide (PZA) is an anti-tuberculosis drug and an essential component of the standard four-drug regimen for tuberculosis. Here, we report a case of immediate angioedema secondary to PZA administration intended for pulmonary tuberculosis treatment. A previously healthy 48-year-old woman was diagnosed with pulmonary tuberculosis and tuberculous lymphadenitis. Thirty minutes after taking the first dose of isoniazid, rifampicin, pyrazinamide, and ethambutol, the patient developed facial edema, generalized rash, and dizziness. An oral provocation test was performed on the four drugs, and 1,000 mg pyrazinamide showed a positive result characterized by 50 minutes of urticaria, angioedema, and hypotension. As the prevalence of tuberculosis increases, prescriptions for anti-tuberculosis drugs may increase as well. Clinicians should be aware of the possibility of immediate hypersensitivity as well as delayed hypersensitivity to anti-tuberculosis drugs.

Keyword

Pyrazinamide; Drug hypersensitivity; Angioedema

MeSH Terms

Angioedema*
Dizziness
Drug Hypersensitivity
Edema
Ethambutol
Exanthema
Female
Humans
Hypersensitivity, Delayed
Hypersensitivity, Immediate
Hypotension
Isoniazid
Middle Aged
Prescriptions
Prevalence
Pyrazinamide
Rifampin
Tuberculosis
Tuberculosis, Lymph Node
Tuberculosis, Pulmonary
Urticaria*
Ethambutol
Isoniazid
Pyrazinamide
Rifampin
Full Text Links
  • KJM
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error